Just curious, I know somebody who is currently taking alesse for birth control. And one week ago Sunday, the start of a new pack she had unprotected sex with her boyfriend, She also thinks she lost a pill on the following Tuesday and she hasn't missed another pill. She has been on the pill for around 2 years and is a little worried because she has had some brown spotting yesterday and today and some cramping and thinks she may be pregnant. Is it likely she is pregnant? Or is she getting herself worked up over nothing?
Sunday May 2nd - Start of a new pack, unprotected sex-hours after taking the pill
Monday May 2nd - Started taking naproxen as an anti-inflammatory, Jaw pain
Tuesday May 4th - Thinks she lost a pill, I asked her again and she thinks she took two in one day
Monday May 10th - Saturday May 15th ---> Brown Spotting and a few cramps. *All day today*
Wednesday May 12th - Stopped taking naproxen because of bleeding.
*also taking zoloft*
*28 day cycle*
Now im starting to get concerned for her after having these symptoms for five days, any ideas on what it could be?
The worry of pregnancy is really getting her stressed out, she just needs an idea of what may be wrong before she calls the doctor on Monday. It seems hard to fathom pregnancy because she is on birth control and she also likely wasn't ovulating around the time of unprotected sex. She wants to try a pregnancy test tonight but thinks it may be too soon. Unfortunately when you search brown spotting on Google, hundreds of pages come up saying your pregnant.
As long as she hasn't missed any pills before the unprotected sex, (i.e. she has had 7 days worth of active pills) then she should be protected. However, when I say that she is protected, there is still a slight chance she can get pregnant (0.3-8% chance of failure rate). It might be best to either have a pregnancy test or go see the doctor. However, the cramps could be caused from the Naproxen as it can cause some abdominal pain.
Also on a separate note, your friend shouldnt be taking naproxen with her zoloft as it can increase the toxicity/side effects of naproxen (including the stomach pains and her risk of getting gastrointestinal bleeds). It might be best for her to take the pregnancy test/go see a doctor just for reassurance.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.